Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 58, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 19, 2021, 1:58 AM CDT for Anderson County, Freestone County, Leon County, Texas. It took effect at May 19, 2021, 10:45 PM CDT. It was in force for 20 days.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 1:58 AM CDT (06:58 UTC)
- In effect from
- May 19, 2021, 10:45 PM CDT
- Expired
- Jun 9, 2021, 1:58 AM CDT
- In force
- 20 days
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Anderson County, TX, Freestone County, TX, Leon County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River near Long Lake (Oakwood) (LOLT2). The gauge peaked at 39.47 ft at Jun 1, 2021, 8:00 PM CDT.
- Action stage
- 30 ft
- Minor stage
- 35 ft
- Moderate stage
- 40 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08065000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
963 WGUS44 KFWD 190658 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 158 AM CDT Wed May 19 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Trinity River Near Long Lake (Oakwood) affecting Freestone, Anderson and Leon Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC001-161-289-200100- /O.NEW.KFWD.FL.W.0058.210520T0345Z-000000T0000Z/ /LOLT2.1.ER.210520T0345Z.210524T0600Z.000000T0000Z.NO/ 158 AM CDT Wed May 19 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Trinity River Near Long Lake (Oakwood). * From this evening until further notice or until the warning is cancelled. * At 1:30 AM CDT Wednesday the stage was 32 feet. * Flood stage is 35 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening and continue rising to near 40 feet early Monday morning. Additional rises are possible thereafter. * Impact...At 40 feet, Moderate flooding of ranches along the river is expected. The coffield prison farm and ranch lands will be moderately flooded. && LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593 $$ Dunn
3 follow-up statements
940 WGUS84 KFWD 191337 FLSFWD Flood Statement National Weather Service Fort Worth TX 837 AM CDT Wed May 19 2021 ...The Flood Warning is extended for the following rivers in Texas... Trinity River Near Long Lake (Oakwood) affecting Freestone, Anderson and Leon Counties. ...The Flood Warning is cancelled for the following rivers in Texas... Denton Creek Near Justin affecting Denton County. Chambers Creek Near Rice affecting Navarro and Ellis Counties. Trinity River Near Rosser affecting Kaufman and Ellis Counties. ...The Flood Warning continues for the following rivers in Texas... Trinity River At Trinidad affecting Navarro and Henderson Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC121-191445- /O.CAN.KFWD.FL.W.0051.000000T0000Z-210519T1337Z/ /DCJT2.1.ER.210518T2028Z.210519T0115Z.210519T1430Z.NO/ 837 AM CDT Wed May 19 2021 ...The Flood Warning for the Denton Creek Near Justin has been cancelled... The Flood Warning is cancelled for the Denton Creek Near Justin. * At 8:00 AM CDT Wednesday the stage was 9.7 feet. * Flood stage is 10.0 feet. * Forecast...The river is expected to fall to 3.9 feet Monday morning. && LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738 $$ TXC139-257-191445- /O.CAN.KFWD.FL.W.0050.000000T0000Z-210519T1337Z/ /RSRT2.1.ER.210519T0945Z.210519T1200Z.210519T2000Z.NO/ 837 AM CDT Wed May 19 2021 ...The Flood Warning for the Trinity River Near Rosser has been cancelled... The Flood Warning is cancelled for the Trinity River Near Rosser. * At 7:30 AM CDT Wednesday the stage was 30.6 feet. * Flood stage is 31.0 feet. * Forecast...The river is expected to fall to 12.8 feet Monday morning. && LAT...LON 3249 9645 3236 9639 3236 9652 3247 9657 $$ TXC139-349-191445- /O.CAN.KFWD.FL.W.0049.000000T0000Z-210519T1337Z/ /RCET2.1.ER.210520T1930Z.210521T0000Z.210521T1245Z.NO/ 837 AM CDT Wed May 19 2021 ...The Flood Warning for the Chambers Creek Near Rice has been cancelled... The Flood Warning is cancelled for the Chambers Creek Near Rice. * At 8:00 AM CDT Wednesday the stage was 16.3 feet. * Flood stage is 24.0 feet. * Forecast...The river is expected to rise to a crest of 18.5 feet Friday morning. && LAT...LON 3227 9656 3218 9638 3211 9648 3217 9663 $$ TXC001-161-289-200745- /O.EXT.KFWD.FL.W.0058.210521T0400Z-000000T0000Z/ /LOLT2.1.ER.210521T0400Z.210524T1200Z.000000T0000Z.NO/ 837 AM CDT Wed May 19 2021 ...The Flood Warning is now in effect until further notice... The Flood Warning continues for the Trinity River Near Long Lake (Oakwood). * From Thursday evening until further notice or until the warning is cancelled. * At 7:30 AM CDT Wednesday the stage was 32.8 feet. * Flood stage is 35.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow evening and continue rising to 38.0 feet Monday morning. Additional rises are possible thereafter. * Impact...At 37.0 feet, Minor flooding of the Coffield Prison agricultural land, and ranch and farm lands along the river, is expected. && LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593 $$ TXC213-349-200745- /O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/ /TDDT2.2.ER.210512T2200Z.210522T1200Z.000000T0000Z.NO/ 837 AM CDT Wed May 19 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Trinity River At Trinidad. * Until further notice or until the warning is cancelled. * At 8:00 AM CDT Wednesday the stage was 38.9 feet. * Flood stage is 33.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 41.5 feet Saturday morning. * Impact...At 40.0 feet, Moderate flooding will occur along the right bank to agricultural fields and the cattle industry. && LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626 $$ Schroeder
928 WGUS84 KFWD 191910 FLSFWD Flood Statement National Weather Service Fort Worth TX 210 PM CDT Wed May 19 2021 ...The Flood Warning continues for the following rivers in Texas... Trinity River At Trinidad affecting Navarro and Henderson Counties. Trinity River Near Long Lake (Oakwood) affecting Freestone, Anderson and Leon Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC213-349-201315- /O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/ /TDDT2.2.ER.210512T2200Z.210522T1200Z.000000T0000Z.NO/ 210 PM CDT Wed May 19 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Trinity River At Trinidad. * Until further notice or until the warning is cancelled. * At 1:00 PM CDT Wednesday the stage was 39.1 feet. * Flood stage is 33.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 41.5 feet Saturday morning. * Impact...At 40.0 feet, Moderate flooding will occur along the right bank to agricultural fields and the cattle industry. && LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626 $$ TXC001-161-289-201315- /O.CON.KFWD.FL.W.0058.210521T0400Z-000000T0000Z/ /LOLT2.1.ER.210521T0400Z.210524T1200Z.000000T0000Z.NO/ 210 PM CDT Wed May 19 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Trinity River Near Long Lake (Oakwood). * From Thursday evening until further notice or until the warning is cancelled. * At 1:30 PM CDT Wednesday the stage was 33.2 feet. * Flood stage is 35.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow evening and continue rising to 38.0 feet Monday morning. Additional rises are possible thereafter. * Impact...At 37.0 feet, Minor flooding of the Coffield Prison agricultural land, and ranch and farm lands along the river, is expected. && LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593 $$
621 WGUS84 KFWD 200120 FLSFWD Flood Statement National Weather Service Fort Worth TX 820 PM CDT Wed May 19 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Trinity River Near Long Lake (Oakwood) affecting Freestone, Anderson and Leon Counties. ...The Flood Warning continues for the following rivers in Texas... Trinity River At Trinidad affecting Navarro and Henderson Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC001-161-289-200230- /O.CAN.KFWD.FL.W.0058.210521T0400Z-210520T0120Z/ /LOLT2.1.ER.210521T0400Z.210524T1200Z.000000T0000Z.NO/ 820 PM CDT Wed May 19 2021 ...The Flood Warning for the Trinity River Near Long Lake (Oakwood) has been cancelled... The Flood Warning is cancelled for the Trinity River Near Long Lake (Oakwood). * At 7:30 PM CDT Wednesday the stage was 33.3 feet. * Flood stage is 35.0 feet. * Forecast...The river is expected to rise above flood stage early Saturday morning and continue rising to 36.9 feet by Monday. Additional rises are possible thereafter. && LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593 $$ TXC213-349-201930- /O.CON.KFWD.FL.W.0037.000000T0000Z-000000T0000Z/ /TDDT2.2.ER.210512T2200Z.210522T0000Z.000000T0000Z.NO/ 820 PM CDT Wed May 19 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Trinity River At Trinidad. * Until further notice or until the warning is cancelled. * At 7:00 PM CDT Wednesday the stage was 39.5 feet. * Flood stage is 33.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 41.1 feet Friday night. * Impact...At 40.0 feet, Moderate flooding will occur along the right bank to agricultural fields and the cattle industry. && LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 1:49 AM CDT, 9 minutes earlier.
Area forecast discussion, May 19, 1:49 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 149 AM CDT Wed May 19 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Wednesday Night/ A few areas of convection are currently ongoing across the region as of 1 AM. Trailing stratiform precipitation lingers in our southeastern zones on the back side of a departing QLCS in Southeast Texas. An upstream MCS in West Texas tied to ascent associated with a slow-moving upper low is decaying as it arrives in our northwestern zones. New elevated convective development is also occurring just to our north in southern Oklahoma, which appears to be the result of stronger warm advection in vicinity of the 850mb layer within an axis of locally higher MUCAPE. The southeast Texas convection is probably going to have the greatest influence on the forecast through the short term, as it has served to interrupt low-level flow/moisture flux with rather modest low-level wind fields in its wake. Weaker inflow has aided in the demise of the upstream convection in Northwest Texas which has deteriorated substantially while entering our northwestern zones. Also, broad subsidence in the wake of the southeast Texas MCS may suppress most elevated convective attempts associated with warm advection, and have toned down PoPs over much of the CWA to account for only some isolated showers or perhaps a couple of thunderstorms through sunrise this morning. For the rest of today, am largely expecting a lull in precipitation until the next wave of stronger ascent arrives sometime either late this afternoon or this evening. This will be in the form of a vigorous vorticity maximum lifting northward within mid-level meridional flow. Until this occurs, the absence of noteworthy ascent may mean a relatively dry day for a majority of the forecast area, and have shown much lower PoPs through the daytime hours. As lift does impinge on our CWA later in the day, expect scattered disorganized convection to begin in parts of Central Texas which would expand northward with time. This may linger through much of the evening and overnight hours Wednesday night. There is also the potential for another round of dryline convection in closer proximity to the primary upper low which will still be positioned far to our northwest. Some of this convection may organize late in the day and make an eastward push towards North Texas within reinvigorated low-level southerly flow. The overall severe weather potential with either scenario is rather low with modest flow and unfavorable hodographs to support organized severe convection. Cannot completely rule out an isolated marginally severe wind gusts or occurrence of hail, but this potential will be low. The main concern continues to be flooding, especially now that soils have become saturated over most of the CWA. With the potential for one or more areas of deep convection again this evening/tonight, the Flash Flood Watch will be extended through Thursday morning with this update. Some locations within the watch could still receive another 2-5 inches of rainfall over the next ~30 hours. -Stalley && .LONG TERM... /Issued 347 PM CDT Tue May 18 2021/ /Late Week Through Monday/ An unsettled weather pattern continues Thursday through Saturday, though rain chances will be waning relatively speaking this weekend into early next week. Our first upper low will slowly open up in response to a new deep upper trough/low dropping south across the Pacific Northwest and Great Basin during this period. Timing and placing periods of showers and tstorms, as well as heavy rainfall continue to be problematic with these weak flow, lumbering upper level systems...especially since each post-episode can cause convective washout and stabilization across parts of, or the entire area that models (even high-resolution CAMs) can't accurately forecast. That said, precipitable water values between 1.50-2.00 inches will range from the 75th percentile and max values climatologically for mid-late May across the area. As of now, it appears the more prolific rainfall amounts of 2.00-6.00 inches, with isolated higher amounts will remain possible generally east of US-281 with the heaviest amounts through Thursday being across eastern Central Texas. After much thought and collaboration with sister offices on our western CWA edge, it was decided that areas from Hamilton to Montague/Bowie and areas to the west could be removed from Flash Flood Watch. With a potential QLCS forecast to track east from the Hill Country, across S-Central into SE Texas through tonight, it is possible the far northern part of this linear complex impacts the Highway 190/I-14 corridor. With this in mind, I left Lampasas County in the Flash Flood Watch. In addition, the Flash Flood Watch was extended in time through 00z Thursday (or early Wednesday evening) with this complex continuing across parts of the area during the morning hours. The latest short-range and high resolution models, as well as WPC, show some potential for locally heavy rainfall continuing beyond the old 12z Wednesday morning expiration time of the previous Flash Flood Watch. Hopefully, this isn't too confusing to readers. Otherwise, I did go slightly cooler than national blended guidance which likely has a climatology warm bias and infusion of warmer guidance for high temperatures through Saturday. This was also the case for low temperatures considering the continuation of cloud cover, wet ground, and high humidity. By Sunday and continuing into Monday, our second Great Basin upper level trough doesn't appear to move much, as downstream ridging becomes highly amplified east of the Rockies Front Range. This will allow for increasing southerly winds as a tight southerly pressure gradient evolves between a deepening lee-side surface trough to the northwest and broad surface high pressure across the OH/TN/MS River Valleys and Southeast CONUS. Breezy and warmer weather is anticipated with highs surging back up into the 80s as some partial diurnal insolation is expected each afternoon. Though there will be isolated, late day convective chances across western parts of the forecast area, warmer and drier air being drawn from the tops of mountain ranges such as the Sierra Madre by very strong SSW flow aloft off will likely put a lid on convective chances well east of a deep dryline near the NM/W TX border region each afternoon and evening. Again, models (even their ensembles) tend to struggle with lower latitude, deep upper level energy, so confidence will continue to remain low on the temperature forecast and PoPs this far out in time. 05/ && .AVIATION... /NEW/ /06z TAFs/ Multiple MCSs and some isolated convection are ongoing across the region tonight, but the immediate D10 area is relatively quiet outside of occasional rain showers. Overall, am expecting much lower RA/TS chances at the TAF sites over the next 12-18 hours with what appears to be a fair amount of subsidence in place in the wake of the Southeast Texas MCS. It appears the only way storms could impact the TAF sites through this morning would be if warm advection around 850mb could initiate elevated convection, but this seems to be a low probability event at this time. Otherwise, would expect some increasing low cloud cover over the next few hours which may result in intermittent MVFR cigs at any of the TAF sites through mid morning. The next wave of more widespread convection should hold off until either late this afternoon or this evening as the next upper vort max arrives from the southwest. This should contribute to rather disorganized elevated convection moving northward out of Central Texas while expanding in coverage. Some TS impacts are possible at all airports as this activity remains nearby this evening and perhaps into the overnight hours. Outside of convective influences, an east/southeast wind around 10 kts should prevail through the period. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 77 69 79 69 / 80 60 40 60 30 Waco 65 77 69 78 69 / 70 60 30 60 30 Paris 66 76 66 79 66 / 60 80 50 50 20 Denton 64 77 67 78 68 / 80 60 40 60 30 McKinney 65 77 68 79 68 / 80 70 40 60 30 Dallas 68 78 70 80 70 / 90 60 40 60 30 Terrell 65 77 68 80 68 / 80 70 40 60 30 Corsicana 67 77 68 79 68 / 80 70 40 70 30 Temple 63 77 67 78 68 / 60 60 30 60 30 Mineral Wells 63 76 66 77 67 / 50 40 20 50 30 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for TXZ092>095- 102>107-117>123-131>135-144>148-156>162-174-175. &&
Hazardous weather outlook, May 18, 7:37 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 737 PM CDT Tue May 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200045- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 737 PM CDT Tue May 18 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are possible this evening across parts of Central and East Texas. Thunderstorms may approach North Texas after midnight. Heavy rainfall may result in flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will continue through the weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers through late this week. Additionally, a few severe thunderstorms may be possible. .SPOTTER INFORMATION STATEMENT... Some limited spotter activation will be possible across parts of Central Texas.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:22 PM CDT | Special Weather Statement | FWD | Leon | 23 min |
| May 19, 1:18 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson, Leon | 4 hr |
| May 19, 2:03 PM CDT | River Flood Warning | FWD | Comanche, Erath | 24 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.